MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 410-152
Medical Device Problem Codes Break (1069); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 06/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was discarded, thus no investigation could be completed.Because the device was not returned for evaluation, the cause of the reported damage could not be determined.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a lesion in the distal tibial artery.The physician chose to use a spectranetics turbo elite laser atherectomy catheter to treat the patient.The report stated that the physician had pedal access to the lesion, as well as access from above.He advanced the turbo elite device from above while holding fairly aggressive back pressure as he attempted to cross the lesion.A few different settings on the turbo elite device were used to attempt to cross the lesion, but were unsuccessful.As the physician was trying to advance the laser, the outer jacket reportedly started to wrinkle and it seemed the device was having a hard time tracking, or possibly getting stuck on the wire, which was a 14 command wire.The philips representative advised the physician to stop and withdraw the turbo elite device from the patient.He was then able to cross the lesion via balloon angioplasty from the pedal access, and the procedure was completed with no reported patient harm.The physician stated he didn't believe the device was defective; he stated he was just being pretty rough with it.The philips representative stated that the catheter had wrinkles present, along with a tear in the device's outer jacket with exposed fibers.She was unsure if the device was also manipulated by the physician and/or tech after it was removed from the patient.This event is being reported due to unintended radiation exposure, potential for harm.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key12217292
Report Number1721279-2021-00137
Device Sequence Number2840029
Product Code MCW
UDI-Device Identifier00813132024697
UDI-Public(01)00813132024697(17)230428(10)FBD21D20A
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2023
Device Model Number410-152
Device Catalogue Number410-152
Device Lot NumberFBD21D20A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2021
Initial Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR